Opuscula Math. 39, no. 5 (2019), 705-731

Opuscula Mathematica

On the Lebesgue and Sobolev spaces on a time-scale

Ewa Skrzypek
Katarzyna Szymańska-Dębowska

Abstract. We consider the generalized Lebesgue and Sobolev spaces on a bounded time-scale. We study the standard properties of these spaces and compare them to the classical known results for the Lebesgue and Sobolev spaces on a bounded interval. These results provide the necessary framework for the study of boundary value problems on bounded time-scales.

Keywords: Lebesgue spaces, Sobolev spaces, modular spaces, time-scales, boundary value problems on time-scales.

Mathematics Subject Classification: 26E70, 46B10.

Full text (pdf)

  1. R.P. Agarwal, V. Otero-Espinar, K. Perera, R.D. Vivero, Basic properties of Sobolev's spaces on time scales, Adv. Difference Equ. (2006), Art. ID 38121, 14 pp.
  2. H. Brezis, Functional analysis, Sobolev spaces and partial differential equations, Universitext, Springer, New York, 2011.
  3. A. Cabada, D.R. Vivero, Criterions for absolute continuity on time scales, J. Difference Equ. Appl. 11 (2005), 1013-1028.
  4. Y. Chen, S. Levine, M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math. 66 (2006) 4, 1383-1406.
  5. L. Diening, P. Harjulehto, P. Hästö, M. Růžička, Lebesgue and Sobolev spaces with variable exponents, Lecture Notes in Mathematics, vol. 2017. Springer, Heidelberg, 2011.
  6. P. Drábek, J. Milota, Methods of nonlinear analysis. Applications to differential equations, 2nd ed., Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser/Springer Basel AG, Basel, 2013.
  7. X. Fan, D. Zhao, On the spaces \(L^{p(x)}(\Omega)\) and \(W^{m,p(x)}(\Omega)\), J. Math. Anal. Appl. 263 (2001) 2, 424-446.
  8. X. Fan, Q. Zhang, Existence of solutions for \(p(x)\)-Laplacian Dirichlet problem, Nonlinear Anal. 52 (2003) 8, 1843-1852.
  9. M. Galewski, R. Wieteska, Existence and multiplicity results for boundary value problems connected with the discrete \(p(\cdot)\)-Laplacian on weighted finite graphs, Appl. Math. Comput. 290 (2016), 376-391.
  10. M. Galewski, R. Wieteska, A note on the multiplicity of solutions to anisotropic discrete BVP's, Appl. Math. Lett. 26 (2013), 524-529.
  11. G.Sh. Guseinov, B. Kaymakçalan, Basics of Riemann delta and nabla integration on time scales, Special issue in honour of Professor Allan Peterson on the occasion of his 60th birthday, Part I. J. Difference Equ. Appl. 8 (2002) 11, 1001-1017.
  12. P. Harjulehto, P. Hästö, U.V. Le, M. Nuortio, Overview of differential equations with non-standard growth, Nonlinear Anal. 72 (2010) 12, 4551-4574.
  13. M. Mihăilescu, V. Rădulescu, S. Tersian, Eigenvalue problems for anisotropic discrete boundary value problems, J. Difference Equ. Appl. 15 (2009) 6, 557-567.
  14. D. Motreanu, V. Rădulescu, Variational and non-variational methods in nonlinear analysis and boundary value problems. Nonconvex Optimization and its Applications, Dordrecht, Netherlands: Kluwer Academic Publishers, 2003.
  15. J. Musielak, Orlicz spaces and modular spaces, Lecture Notes in Mathematics, vol. 1034, Springer-Verlag, Berlin, 1983.
  16. J. Musielak, Wstęp do analizy funkcjonalnej, PWN, Warszawa, 1989 [in Polish].
  17. M. Růžička, Electrorheological fluids: modelling and mathematical theory, Lecture Notes in Mathematics, vol. 1748, Springer-Verlag, Berlin, 2000.
  18. B.P. Rynne, \(L^2\) spaces and boundary value problems on time-scales, J. Math. Anal. Appl. 328 (2007) 2, 1217-1236.
  19. E. Zeidler, Nonlinear functional analysis and its applications. II/B. Nonlinear monotone operators, New York, Springer-Verlag, 1990.
  20. V.V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Izv. Akad. Nauk SSSR Ser. Mat. 50 (1986) 4, 675-710.
  21. J. Zhou, Y. Li, Sobolev's spaces on time scales and its applications to a class of second order Hamiltonian systems on time scales, Nonlinear Anal. 73 (2010) 5, 1375-1388.
  • Communicated by Marek Galewski.
  • Received: 2018-06-05.
  • Revised: 2018-12-23.
  • Accepted: 2019-02-25.
  • Published online: 2019-09-05.
Opuscula Mathematica - cover

Cite this article as:
Ewa Skrzypek, Katarzyna Szymańska-Dębowska, On the Lebesgue and Sobolev spaces on a time-scale, Opuscula Math. 39, no. 5 (2019), 705-731, https://doi.org/10.7494/OpMath.2019.39.5.705

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.